Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 220, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2025, 3:08 PM CDT for 5 counties in Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2025, 3:08 PM CDT (20:08 UTC)
- Expired
- Oct 18, 2025, 3:34 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 11:17 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
185
WUUS53 KLSX 182008
SVRLSX
MOC093-099-186-187-221-182100-
/O.NEW.KLSX.SV.W.0220.251018T2008Z-251018T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
308 PM CDT Sat Oct 18 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Jefferson County in east central Missouri...
Southeastern Washington County in east central Missouri...
Northeastern Iron County in southeastern Missouri...
Northwestern Sainte Genevieve County in southeastern Missouri...
Saint Francois County in southeastern Missouri...
* Until 400 PM CDT.
* At 308 PM CDT, a severe thunderstorm was located over Iron
Mountain, or near Bismarck, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Farmington, Bonne Terre, Desloge, Bismarck, Leadwood, Park Hills,
Olympian Village, Iron Mountain Lake, Bloomsdale, Irondale, Rocky
Ridge, Iron Mountain, Leadington, French Village, Doe Run,
Frankclay, Valles Mill and Granite.
This includes the following State Parks...
St. Joe State Park, St. Francois State Park and Missouri Mines
Historic Site.
This includes Interstate 55 in Missouri between exits 154 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3771 9077 3803 9054 3815 9045 3798 9016
3764 9053 3764 9054 3760 9058
TIME...MOT...LOC 2008Z 217DEG 33KT 3769 9064
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore2 follow-up statements
993
WWUS53 KLSX 182023
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
323 PM CDT Sat Oct 18 2025
MOC093-221-182033-
/O.CAN.KLSX.SV.W.0220.000000T0000Z-251018T2100Z/
Iron MO-Washington MO-
323 PM CDT Sat Oct 18 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI AND NORTHEASTERN IRON
COUNTY IN SOUTHEASTERN MISSOURI...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT
Saturday for portions of east central and southeast Missouri.
&&
LAT...LON 3789 9064 3803 9054 3815 9045 3798 9016
3767 9054 3764 9064 3764 9065
TIME...MOT...LOC 2008Z 217DEG 33KT 3770 9064
$$
MOC099-186-187-182100-
/O.CON.KLSX.SV.W.0220.000000T0000Z-251018T2100Z/
Jefferson MO-Sainte Genevieve MO-Saint Francois MO-
323 PM CDT Sat Oct 18 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FOR
SOUTHEASTERN JEFFERSON, NORTHWESTERN SAINTE GENEVIEVE AND SAINT
FRANCOIS COUNTIES...
At 323 PM CDT, a severe thunderstorm was located over Park Hills, or
near Desloge, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Farmington, Bonne Terre, Desloge, Bismarck, Leadwood, Park Hills,
Olympian Village, Iron Mountain Lake, Bloomsdale, Rocky Ridge,
Iron Mountain, Leadington, French Village, Valles Mill, Frankclay
and Doe Run.
This includes the following State Parks...
St. Joe State Park, St. Francois State Park and Missouri Mines
Historic Site.
This includes Interstate 55 in Missouri between exits 154 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3789 9064 3803 9054 3815 9045 3798 9016
3767 9054 3764 9064 3764 9065
TIME...MOT...LOC 2008Z 217DEG 33KT 3770 9064
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore235
WWUS53 KLSX 182034
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
334 PM CDT Sat Oct 18 2025
MOC099-186-187-182044-
/O.CAN.KLSX.SV.W.0220.000000T0000Z-251018T2100Z/
Jefferson MO-Sainte Genevieve MO-Saint Francois MO-
334 PM CDT Sat Oct 18 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN
JEFFERSON, NORTHWESTERN SAINTE GENEVIEVE AND SAINT FRANCOIS
COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail,
gusty winds, and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT
Saturday for a portion of southeast Missouri.
&&
LAT...LON 3789 9064 3803 9054 3815 9045 3798 9016
3767 9054 3764 9064 3764 9065
TIME...MOT...LOC 2023Z 217DEG 33KT 3781 9053
$$
ElmoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:17 PM CDT, 51 minutes earlier. Its key messages:
- Rain and thunderstorms continue this evening but exit to the east overnight as a cold front slides through from the northwest.
- Much cooler and drier air is expected for the coming week. In fact, there is the potential for some frost Wednesday morning.
Area forecast discussion, Oct 18, 2:17 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 217 PM CDT Sat Oct 18 2025 .KEY MESSAGES... - Rain and thunderstorms continue this evening but exit to the east overnight as a cold front slides through from the northwest. - Much cooler and drier air is expected for the coming week. In fact, there is the potential for some frost Wednesday morning. && .SHORT TERM... (Through Sunday Night) Issued at 217 PM CDT Sat Oct 18 2025 Our long awaited rainfall has finally arrived. Moisture surging northward from the Gulf is interacting with a robust shortwave trough exiting the Southern Plains producing widespread showers and storms across southern Missouri and Illinois. The initial line of storms that arrived late this morning are serving as an effective northern boundary of the surface based instability, and thus the severe weather potential, this evening. We believe the severe weather threat decreases significantly to the north of this line, and once this line exits our forecast area the severe weather threat is largely over. However, as the shortwave continues crossing the region, additional showers and elevated storms continue to expand across the region this evening before exiting eastward overnight. Most areas will see between 0.5 and 1.5 inches, but localized swaths of 2 to 4 inches, perhaps a bit more, are possible in areas that get more persistent heavy downpours from thunderstorms. With the recent dryness, we do not expect any significant impacts on rivers, though if it falls fast enough it could cause local flash flooding issues where storms linger. A cold front currently stretched from eastern Iowa to central Oklahoma will push southeast tonight, shifting winds to the northwest and advecting much drier air into the region. Dewpoints fall from the 60s currently to the 30s by midday tomorrow. With good mixing, temperatures warm into the 60s despite strong post frontal advection. Those 60s will feel colder, though, after the recent warmth and with the stiff northwest breeze. The surface high associated with this air mass moves across the Mississippi delta region tonight, so our winds decrease somewhat overnight, but not enough for strong cooling. We'll largely fall into the 40s despite dewpoints lower than that. Kimble && .LONG TERM... (Monday through Next Saturday) Issued at 217 PM CDT Sat Oct 18 2025 Brief ridging aloft coincides with the surface high shifting east and a return southwest flow in the low levels on Monday. That will warm our temperatures up back into the 70s before the next front crosses through Monday night into early Tuesday. The surface high to our south will block moisture return ahead of this front, so there are no significant rain chances despite the frontal passage. This front is being driven by a trough moving through the Upper Midwest into the Great Lakes, so it will have a cooler and even drier air mass behind it. The surface high associated with it moves out of the Central Plains into the Mississippi Valley on Wednesday representing our coldest stretch of this forecast. If conditions line up for a clear sky and light winds either Tuesday night or Wednesday night then we could see widespread 30s for lows. This represents our first real chance of frost this season. NBM probability of 35 or colder temperatures has remained roughly the same over the past few runs for Tuesday night/Wednesday morning, but it has increased for Wednesday night/Thursday morning. This is because there's a bit more uncertainty on which night will have the better radiational cooling conditions. If the surface high crosses our area during the day on Wednesday then neither night will achieve peak cooling, but if it crosses primarily on one of those two nights then temperatures will be even a bit colder, closer to an actual freeze in the typical cold spots. Urban areas will be substantially warmer. As we go later in the week we'll see a return flow on the back side of the high and ridging in the northern stream allowing for a modest warm up. But a southern stream trough moving out of the Southwest US and into the Plains will draw Gulf moisture northward ahead of it and provide our next best chance for rain. Long range models have struggled a bit on the timing of this wave, but this variability has improved a bit. Just yesterday we were looking at sometime between Thursday and the weekend for this wave's passage, but now the time frame has centered more on Friday or perhaps into Saturday. As a result, our NBM PoP has increased a bit during this period and decreased on the other end reflecting the better timing consensus. Based on the track of this wave largely to our south I would expect more of a winter time setup with a synoptic driven rainfall rather than a strong thunderstorm setup. Because of this, rainfall amounts will be relatively light especially compared to today's heavier amounts. Kimble && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1234 PM CDT Sat Oct 18 2025 Line of storms has largely sunk south of metro St Louis, but a stratiform rain region with embedded thunder is likely to continue affecting most metro sites over the next few hours. There is the potential for heavier rain and storms again in a couple of hours as activity to the west arrives which could lower visibility a bit further and continue the thunder threat through about 23Z or so. It's possible that some lower ceilings develop after all this rain, but much of this should be falling out of a mid level cloud layer so ceilings remain mostly VFR. A cold front shifts winds to the northwest overnight and beings to get gusty. This clears the rain and clouds out but winds remain gusty on Sunday. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 18, 6:32 AM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 632 AM CDT Sat Oct 18 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 632 AM CDT Sat Oct 18 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Multiple waves of showers and thunderstorms are forecast through tonight across the area. A few storms could be strong to severe this afternoon between 12 and 6 PM, mainly across parts of southeast Missouri and southwest Illinois. Damaging winds and locally heavy rain are the main threats, with a low chance of a tornado or two. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage, hail of any size, and any flash flooding to the National Weather Service. Gosselin
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.